MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the s5 mast roller pump.A livanova field service representative was dispatched to the facility to investigate the device during investigation, it was found the roller pump 85 makes ticking noise and the ep-connector 6 is burned in the top pin.The device has been requested for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during priming, cardioplegia s5 mast roller pump stopped running.There was no patient involvement.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Despite serial read out (real time device parameters and setting recording file) of the pump were requested, these were not provided.The pump was returned to manufacturer for inspection, confirming that pump head was not turning and boards were corroded due to fluid penetration.To solve the problem, both boards and the pump head need to be replaced.A device service history review has been performed and identified that the unit was manufactured in 2017 and no other similar event has been reported, neither concerning trend has been identified.Taking into account that fluid penetration caused corrosion on both boards, it cannot be excluded that fluid entered also the pump head assembly and residues are blocking the motor and/or fluid damages on the board are preventing the electronics to control the motor and therefore it's not turning.Based on gathered information, the most likely root cause of reported issue has been assigned to fluid penetration into the pump, most likely due to improper user maintenance over time.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key21604246
Report Number9611109-2025-00104
Device Sequence Number9601881
Product Code DTQ
UDI-Device Identifier04033817900481
UDI-Public(01)04033817900481(11)170515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-60
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown